MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Model Number 1012452-20
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the proximal left anterior descending coronary artery that was non-calcified and non-tortuous.The nc trek 3.75 x 20 mm balloon dilatation catheter was being used for post dilatation, but completely failed to inflate.The device was removed from the anatomy and another same size nc trek was used to complete the procedure.The device was prepped according to the instructions for use and there was no resistance during removal of the protective sheath.There was no reported adverse patient effect.There was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Internal file number - (b)(4).Evaluation summary: the device was returned for analysis and abbott vascular (av) was unable to confirm the reported inflation issue, but did identify a stretched shaft outer member.The balloon was pressurized to rated burst pressure without difficulty.Av reviewed the lot history record and there were no manufacturing nonconformities that would have contributed to this complaint.A review of the complaint handling database found similar incidents from this lot.Av conducted root cause analysis and determined the most probable cause is variability in the manufacturing process.No action is needed at this time as preventative actions were previously implemented and the complaint rate for this issue continues to decline.Av will continue to trend the performance of these devices.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6644633
Report Number2024168-2017-05098
Device Sequence Number13723726
Product Code LOX
UDI-Device Identifier08717648152047
UDI-Public(01)08717648152047(17)200131(10)70206G1
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number1012452-20
Device Catalogue Number1012452-20
Device Lot Number70206G1
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/25/2017
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer08/11/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR